Geometriae Dedicata

, Volume 117, Issue 1, pp 215–231 | Cite as

On Hypereuclidean Manifolds

  • A. N. DranishnikovEmail author


We show that the universal cover of an aspherical manifold whose fundamental groups has finite asymptotic dimension in sense of Gromov is hypereuclidean after crossing with some Euclidean space


hypereuclidean manifold asymptotic dimension Lipschitz map 

Mathematics Subject Classification (2000)

Primary 51F99 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bartels A. (2003). Squeezing and higher algebraic K-theory. K-Theory 28:19–37zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bell G. and Dranishnikov A. (2001). On asymptotic dimension of groups. Algebr. Geom. Topol 1:57–71zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bell G. and Dranishnikov A. (2004). On asymptotic dimension of groups acting on trees. Geom. Dedicata 103:89–101zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Carlsson G. and Goldfarb B. (2004). The integral K-theoretic Novikov conjecture for groups with finite asymptotic dimension. Invent. Math 157(2):405–418CrossRefMathSciNetGoogle Scholar
  5. 5.
    Dranishnikov A. (2000). Asymptotic topology. Russian Math. Surveys. 55(6):71–116CrossRefMathSciNetGoogle Scholar
  6. 6.
    Dranishnikov A. (2003). On hypersphericity of manifolds with finite asymptotic dimension. Trans. Amer. Math. Soc 355(1):155–167zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Dranishnikov A. and Ferry S. (1997). On the Higson-Roe corona. Russian Math. Surveys 52(5):1017–1028zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Dranishnikov A., Ferry S. and Weinberger S. (2003). Large Riemannian manifolds which are flexible. Ann. of Math 157: 919–938zbMATHMathSciNetGoogle Scholar
  9. 9.
    Dranishnikov, A., Ferry, S. and Weinberger, S.: An etale approach to the Novikov conjecture, Preprint of MPI für Mathematik (2005)Google Scholar
  10. 10.
    Dranishnikov A. and Januszkiewicz T. (1999). Every Coxeter group acts amenably on a compact space. Topology Proc 24:135–141MathSciNetGoogle Scholar
  11. 11.
    Ferry S., Ranicki A. and Rosenberg J (eds). Novikov Conjectures, Index Theorems and Rigidity, Vol. 1, 2, London Math. Soc. Lecture Note in Ser., 226, Cambridge University Press, Cambridge, 1995Google Scholar
  12. 12.
    Gromov, M.: Asymptotic Invariants of Infinite Groups, Geometric Group Theory, Vol. 2, Cambridge University Press, Cambridge, 1993.Google Scholar
  13. 13.
    Gromov, M.: Large Riemannian manifolds, In: Lecture Notes in Math. 1201, Springer, New York, 108–122.MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gromov, M.: Positive curvature, macroscopic dimension, spectral gaps and higher signatures, In: Functional Analysis on the Eve of the 21st Century, Vol. 2, Progr. Math. 132, Birkhäuser, Boston, 1996, pp. 1–213.Google Scholar
  15. 15.
    Gromov M. (2003). Random walk on random groups, Geom. Funct. Anal. 13(1):73–146zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Gromov M. and Lawson H.B. (1983). Positive scalar curvature and the Dirac operator. Publ. I.H.E.S 58:83–196zbMATHMathSciNetGoogle Scholar
  17. 17.
    Ji L. (2004). Asymptotic dimension and the integral K-theoretic Novikov conjecture for arithmetic groups. J. Differential Geom. 69(3):535–544Google Scholar
  18. 18.
    Keesling J. (1994). The one-dimensional Cech cohomology of the Higson compactification and its corona. Topology Proc 19:129–148zbMATHMathSciNetGoogle Scholar
  19. 19.
    Roe, J.: Coarse cohomology and index theory for complete Riemannian manifolds. Mem. Amer. Math. Soc. 497 (1993)Google Scholar
  20. 20.
    Roe, J.: Index theory, coarse geometry, and topology of manifolds, CBMS Reg. Conf. Ser. Math. 90, Amer. Math. Soc., Providence, 1996.Google Scholar
  21. 21.
    Rosenberg J. (1983). C *-algebras, positive scalar curvature, and the Novikov conjecture. Publ. I.H.E.S 58:197–212Google Scholar
  22. 22.
    Yu G. (1998). The Novikov conjecture for groups with finite asymptotic dimension. Ann. of Math 147(2):325–355zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of FloridaGainesvilleU.S.A

Personalised recommendations